Alert archive / Tennessee / Wind Advisories in 2025
Wind Advisory 3, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Mar 13, 2025, 2:26 PM CDT for 11 counties in Tennessee; 8 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It took effect at Mar 14, 2025, 10:00 AM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2025, 2:26 PM CDT (19:26 UTC)
- In effect from
- Mar 14, 2025, 10:00 AM CDT
- Expired
- Mar 15, 2025, 7:00 AM CDT
- In force
- 21 hr
- Issued by
- NWS Memphis, TN
All 21 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Mississippi County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Crockett County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Haywood County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 49 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 285 J/kg
- Mixed-layer CIN
- -270 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
641 WWUS74 KMEG 131926 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 226 PM CDT Thu Mar 13 2025 ARZ009-018-026>028-035-036-048-MOZ113-115-TNZ001>003-019-020-048>051- 088-089-140330- /O.NEW.KMEG.WI.Y.0003.250314T1500Z-250315T0600Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-St. Francis-Dunklin-Pemiscot-Lake-Obion-Weakley-Dyer-Gibson- Lauderdale-Tipton-Haywood-Crockett-Shelby-Fayette- Including the cities of Ripley TN, Humboldt, Brownsville, Paragould, Caruthersville, Dresden, Oakland, Bartlett, Alamo, Milan, Jonesboro, Collierville, Union City, West Memphis, Dyersburg, Covington, Piggott, Blytheville, Memphis, Millington, Corning, Tiptonville, Somerville, Germantown, Kennett, Martin, Wynne, Harrisburg, and Forrest City 226 PM CDT Thu Mar 13 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 1 AM CDT SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of East Arkansas, Southeast Missouri, and West Tennessee. * WHEN...From 10 AM Friday to 1 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Schlessiger
5 follow-up statements
546 WWUS74 KMEG 140246 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 946 PM CDT Thu Mar 13 2025 ARZ009-018-026>028-035-036-048-MOZ113-115-TNZ001>003-019-020-048>051- 088-089-141100- /O.CON.KMEG.WI.Y.0003.250314T1500Z-250315T0600Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-St. Francis-Dunklin-Pemiscot-Lake-Obion-Weakley-Dyer-Gibson- Lauderdale-Tipton-Haywood-Crockett-Shelby-Fayette- Including the cities of Germantown, Forrest City, Blytheville, West Memphis, Dresden, Paragould, Ripley TN, Corning, Collierville, Humboldt, Caruthersville, Millington, Piggott, Union City, Jonesboro, Memphis, Brownsville, Harrisburg, Covington, Somerville, Dyersburg, Oakland, Bartlett, Alamo, Martin, Wynne, Tiptonville, Kennett, and Milan 946 PM CDT Thu Mar 13 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM FRIDAY TO 1 AM CDT SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of East Arkansas, Southeast Missouri, and West Tennessee. * WHEN...From 10 AM Friday to 1 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SJM
628 WWUS74 KMEG 141047 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 547 AM CDT Fri Mar 14 2025 ARZ009-018-026>028-035-036-048-MOZ113-115-TNZ001>003-019-020-048>051- 088-089-142000- /O.CON.KMEG.WI.Y.0003.250314T1500Z-250315T0600Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-St. Francis-Dunklin-Pemiscot-Lake-Obion-Weakley-Dyer-Gibson- Lauderdale-Tipton-Haywood-Crockett-Shelby-Fayette- Including the cities of Piggott, Germantown, West Memphis, Brownsville, Paragould, Oakland, Dyersburg, Wynne, Memphis, Bartlett, Blytheville, Caruthersville, Humboldt, Collierville, Covington, Forrest City, Milan, Tiptonville, Union City, Jonesboro, Harrisburg, Corning, Millington, Ripley TN, Martin, Somerville, Dresden, Alamo, and Kennett 547 AM CDT Fri Mar 14 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM CDT SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of East Arkansas, Southeast Missouri, and West Tennessee. * WHEN...From 10 AM this morning to 1 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JAB
420 WWUS74 KMEG 141946 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 246 PM CDT Fri Mar 14 2025 ARZ009-018-026>028-035-036-048-MOZ113-115-TNZ001>003-019-020-048>051- 088-089-150600- /O.CON.KMEG.WI.Y.0003.000000T0000Z-250315T0600Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-St. Francis-Dunklin-Pemiscot-Lake-Obion-Weakley-Dyer-Gibson- Lauderdale-Tipton-Haywood-Crockett-Shelby-Fayette- Including the cities of Union City, Humboldt, Jonesboro, West Memphis, Corning, Germantown, Piggott, Memphis, Forrest City, Blytheville, Caruthersville, Oakland, Harrisburg, Martin, Paragould, Tiptonville, Dresden, Bartlett, Covington, Alamo, Brownsville, Kennett, Millington, Somerville, Milan, Dyersburg, Wynne, Collierville, and Ripley TN 246 PM CDT Fri Mar 14 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of East Arkansas, Southeast Missouri, and West Tennessee. * WHEN...Until 1 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AC3
837 WWUS74 KMEG 150403 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 1103 PM CDT Fri Mar 14 2025 ARZ009-018-026>028-035-036-048-MOZ113-115-TNZ001>003-019-020-048>051- 088-089-151200- /O.EXT.KMEG.WI.Y.0003.000000T0000Z-250315T1200Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-St. Francis-Dunklin-Pemiscot-Lake-Obion-Weakley-Dyer-Gibson- Lauderdale-Tipton-Haywood-Crockett-Shelby-Fayette- Including the cities of Union City, Jonesboro, Collierville, Caruthersville, Forrest City, Wynne, Brownsville, Dyersburg, West Memphis, Paragould, Covington, Humboldt, Alamo, Harrisburg, Millington, Memphis, Kennett, Corning, Martin, Piggott, Blytheville, Bartlett, Tiptonville, Milan, Dresden, Somerville, Germantown, Oakland, and Ripley TN 1103 PM CDT Fri Mar 14 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT SATURDAY... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Portions of East Arkansas, Southeast Missouri, and West Tennessee. * WHEN...Until 7 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CJC
571 WWUS74 KMEG 151155 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 655 AM CDT Sat Mar 15 2025 ARZ009-018-026>028-035-036-048-MOZ113-115-TNZ001>003-019-020-048>051- 088-089-151300- /O.EXP.KMEG.WI.Y.0003.000000T0000Z-250315T1200Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-St. Francis-Dunklin-Pemiscot-Lake-Obion-Weakley-Dyer-Gibson- Lauderdale-Tipton-Haywood-Crockett-Shelby-Fayette- Including the cities of Somerville, Oakland, Piggott, Blytheville, Wynne, Caruthersville, Bartlett, Memphis, Union City, Dresden, West Memphis, Milan, Brownsville, Germantown, Collierville, Forrest City, Ripley TN, Paragould, Dyersburg, Kennett, Martin, Harrisburg, Covington, Humboldt, Alamo, Tiptonville, Corning, Millington, and Jonesboro 655 AM CDT Sat Mar 15 2025 ...WIND ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING... Winds have diminished below advisory criteria. Thus, the Wind Advisory will be allowed to expire at 7 AM. $$ CJC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Mar 13, 12:29 PM CDT, 1 hour 57 minutes earlier. Its key messages:
- Updated at 1214 PM CDT Thu Mar 13 2025
- Showers and scattered thunderstorms will continue to move across the region today. Some hail and gusty winds will be possible across portions of northeast Mississippi.
- Another round of showers and thunderstorms are expected from Friday night through Saturday night, with the potential for some severe thunderstorms both days. There continues to be some uncertainty regarding the timing and severity of these storms, so continue to monitor the forecast for the end of the week.
- Dry weather returns to the Mid-South for Sunday through Tuesday. Temperatures will cool on Sunday back to seasonal levels before a warming trend bring highs into the low to mid 70s by Tuesday.
Area forecast discussion, Mar 13, 12:29 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion...UPDATED National Weather Service Memphis TN 1229 PM CDT Thu Mar 13 2025 ...New AVIATION... .KEY MESSAGES... Updated at 1214 PM CDT Thu Mar 13 2025 - Showers and scattered thunderstorms will continue to move across the region today. Some hail and gusty winds will be possible across portions of northeast Mississippi. - Another round of showers and thunderstorms are expected from Friday night through Saturday night, with the potential for some severe thunderstorms both days. There continues to be some uncertainty regarding the timing and severity of these storms, so continue to monitor the forecast for the end of the week. - Dry weather returns to the Mid-South for Sunday through Tuesday. Temperatures will cool on Sunday back to seasonal levels before a warming trend bring highs into the low to mid 70s by Tuesday. && .UPDATE... Issued at 1004 AM CDT Thu Mar 13 2025 Showers and thunderstorms continue to impact portions of the Mid- South this morning as an upper level low churns over the region. SBCAPE values in northeast Mississippi have surged to about 500 J/kg due to cloud breaks over the area. Thunderstorms that form in this area will continue to pose a small hail and strong wind threat. The latest set of CAMs suggests additional thunderstorm development this afternoon over northeast MS. A few of these may become severe with damaging wind and hail the main concerns. ANS && .DISCUSSION... (Today through Wednesday) Issued at 305 AM CDT Thu Mar 13 2025 Skies are partly cloudy across the region early this morning with temperatures in the upper 50s to mid 60s. Some thunderstorms have moved into southwest sections of the Mid-South. Additional thunderstorms may develop over the next few hours with some of these storms producing hail mainly over portions of northwest Mississippi. These thunderstorms have developed ahead of a cold front which is across central Oklahoma and into east Texas. This cold front will continue to move east into western Arkansas by this afternoon. Additional showers and thunderstorms are expected to develop ahead of the front and move across the Mid- South today. Some of the thunderstorms could produce gusty winds and hail mainly over portions of northeast Mississippi. Temperatures will remain on the warm side with highs in the mid 70s. By tonight, the cold front will weaken and fall apart and any showers and thunderstorms that remain should be east of the region. This will make for a brief period of dry weather from tonight through much of Friday afternoon. Temperatures will be some 15 to 20 degrees above normal with lows Friday in the mid 50s to lower 60s. On Friday, a large storm system will begin to move across the central Plains. A cold front associated with this storm system will move into western Arkansas during the afternoon. Ahead of this system, most of the Mid-South will see dry and warm conditions through the afternoon. Windy weather is expected across much of the Mid-South along and west of the Mississippi River. Temperatures will be quite warm on Friday with highs in the upper 70s to lower 80s. As the cold front pushes east on Friday night, widespread showers and thunderstorms will develop ahead of the front and move across the Mid-South. Severe thunderstorms are possible especially across portions of northeast Arkansas, the Missouri bootheel, and northwest Tennessee. Damaging winds, a few tornadoes, and large hail are all possible. As the cold front reaches the Mississippi River Saturday morning and continues east, low pressure will develop along the front and lift north across the eastern half of the Mid-South. This will enhance the development of thunderstorms on Saturday. Additional severe thunderstorms are possible on Saturday mainly over the northeast half of Mississippi and portions of southwest Tennessee. The cold front will exit the Mid-South by Saturday night with rain ending across much of the region after midnight. Cooler air will start to move into the region behind the front late Saturday night. High pressure will build into the region starting Sunday with dry weather expected for Sunday through Tuesday. Temperatures will be close to normal for Sunday but will gradually warm up on Monday and Tuesday with highs in the low to mid 70s on Tuesday. Another cold front will move into western Arkansas on Wednesday with some showers moving into the Mid-South ahead of the front. && .AVIATION... (18Z TAFS) Issued at 1228 PM CDT Thu Mar 13 2025 No significant aviation weather concerns for this afternoon, outside of low probability of TSRA redevelopment near TUP, associated with a remnant upper low. GOES visible imagery and latest HRRR run suggest better TSRA chances near the TN River. Primary impact will be winds following sunrise Friday. Bulk of short term guidance keeps main TSRA potential after 00Z Saturday (early Friday evening). There is a small potential for SHRA/low topped TSRA in the late afternoon at MEM. Otherwise, the primary TSRA chances will reside beyond the valid MEM TAF period, in the 00-03Z time frame. PWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...ARS AVIATION...PWB
In the hours before
Special weather statement, Mar 13, 9:29 AM CDT, 4 hours 57 minutes before
Special Weather Statement
National Weather Service Memphis TN
929 AM CDT Thu Mar 13 2025
MSZ023-024-131500-
Monroe MS-Chickasaw MS-
929 AM CDT Thu Mar 13 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN CHICKASAW AND WESTERN
MONROE COUNTIES THROUGH 1000 AM CDT...
At 929 AM CDT, Doppler radar was tracking a strong thunderstorm near
Houston, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Binford, Aberdeen, Van Vleet, Parkersburg, Egypt, Prairie, New Wren,
Wren, McCondy, Trebloc, East Aberdeen, Bigbee, Okolona, Buena Vista,
Houston, Nettleton, and Amory.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3377 8872 3381 8872 3381 8892 3383 8900
3401 8900 3409 8856 3409 8851 3372 8851
TIME...MOT...LOC 1429Z 272DEG 27KT 3392 8891
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
PWBSpecial weather statement, Mar 13, 9:58 AM CDT, 4 hours 28 minutes before
Special Weather Statement
National Weather Service Memphis TN
958 AM CDT Thu Mar 13 2025
MSZ024-131530-
Monroe MS-
958 AM CDT Thu Mar 13 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MONROE COUNTY
THROUGH 1030 AM CDT...
At 957 AM CDT, Doppler radar was tracking a strong thunderstorm near
New Wren, or 7 miles south of Okolona, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
East Aberdeen, Becker, Aberdeen, Bigbee, Prairie, New Wren, Wren,
Amory, Hatley, and Smithville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3380 8872 3402 8872 3407 8840 3375 8842
TIME...MOT...LOC 1457Z 269DEG 25KT 3390 8870
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
PWBSpecial weather statement, Mar 13, 2:05 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Memphis TN
205 PM CDT Thu Mar 13 2025
MSZ003>005-131930-
Tippah MS-Benton MS-Alcorn MS-
205 PM CDT Thu Mar 13 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN TIPPAH...NORTHEASTERN
BENTON AND NORTHWESTERN ALCORN COUNTIES THROUGH 230 PM CDT...
At 205 PM CDT, Doppler radar was tracking a strong thunderstorm over
Canaan, or 15 miles northwest of Ripley, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Brownfield, Canaan, Chalybeate, Brody, Walnut, Hamilton, Peoples, New
Canaan, Falkner, Tiplersville, and Ashland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3482 8919 3499 8917 3499 8876 3473 8880
TIME...MOT...LOC 1905Z 276DEG 14KT 3490 8911
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
PWBSpecial weather statement, Mar 13, 2:23 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Memphis TN
223 PM CDT Thu Mar 13 2025
MSZ006-131945-
Tishomingo MS-
223 PM CDT Thu Mar 13 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL TISHOMINGO COUNTY
THROUGH 245 PM CDT...
At 223 PM CDT, Doppler radar was tracking a strong thunderstorm over
Midway, or near Iuka, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Tishomingo, Iuka, Oldham, Paden, Blythe Crossing, Bloody Springs,
Carter Branch, Hazard Switch, Walker Siding, Mingo, Holcut, Midway,
Petertown, and Tishomingo State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3458 8814 3467 8833 3474 8833 3485 8829
3483 8811
TIME...MOT...LOC 1923Z 278DEG 7KT 3475 8824
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
PWBThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 2:55 AM CDT | Special Weather Statement | MEG | Lee | 35 min |
Nearby
Wind Advisories in Tennessee, 2025Wind Advisories in Arkansas, 2025Wind Advisories in Missouri, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.